Alert archive / Florida / Coastal Flood Statements in 2016
Coastal Flood Statement 15, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Nov 14, 2016, 7:16 PM EST for Monroe County, Florida. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2016, 7:16 PM EST (00:16 UTC)
- Expired
- Nov 15, 2016, 5:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241 WHUS42 KKEY 150016 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 716 PM EST MON NOV 14 2016 FLZ076>078-150830- /O.NEW.KKEY.CF.S.0015.161115T0016Z-161115T1000Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 716 PM EST MON NOV 14 2016 ...MINOR COASTAL FLOODING OF LOW-LYING AREAS EXPECTED... * COASTAL FLOODING...ELEVATED SALTWATER LEVELS TONIGHT WILL RESULT IN NUISANCE TIDAL FLOODING OF LOW-LYING AREAS THROUGHOUT THE FLORIDA KEYS. * TIMING...SALTWATER LEVELS WILL PEAK NEAR THE TIME OF HIGH TIDE TONIGHT AND EARLY TUESDAY MORNING. * IMPACTS...MINOR TIDAL FLOODING OF LOW ELEVATION STREETS AND LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVERTOPPED. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 14, 2:59 PM EST, 4 hours 17 minutes earlier.
Area forecast discussion, Nov 14, 2:59 PM EST, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Key West FL 259 PM EST Mon Nov 14 2016 .DISCUSSION... .CURRENTLY... Skies range from mostly sunny to mostly cloudy with temperatures hovering around 80 degrees along the island chain. Meanwhile, local radars are not detecting any significant precipitation echoes in our county warning area. Surface wise, an area of low pressure is developing just offshore of the North Carolina coast with a broad area of high pressure spreading from the southeast United States and across the eastern Gulf of Mexico. Winds are northeast to east at 10 to 15 knots on Keys coastal waters. .SHORT TERM...(Tonight through Thursday night) A mid and upper level trough over the east central United States will deepen and translate eastward and pass off the entire eastern seaboard by late Wednesday or Wednesday night leaving a zonal westerly flow thereafter. With that said, a cold front draped over the central Florida peninsula and the adjacent atlantic and gulf waters will sag southward while a region of high pressure in the southeast United States will bridge the aforementioned frontal boundary. Given a weak and chaotic flow below 850 mb and mid and upper level ascent lagging well behind, it appears likely that a spell of mostly light rainfall will overspread our area Tuesday and Tuesday evening, before much drier air filters in for a bulk of this week. Temperature wise, highs will average near 80 with overnight lows in the lower 70s. && .LONG TERM...(Friday through Monday) A large area of high pressure over the Southeast United States will slowly disintegrate by early this weekend, before another large and strong continental region of high pressure builds through the Gulf of Mexico and into our area late this weekend and early next week. Without any large scale lift, only isolated dime pops will be retained through the period. Average temperatures with daytime highs near 80 and overnight lows in the lower 70s seem reasonable through at least Sunday, before perhaps a cold front lowers temperatures thereafter. && .MARINE... Light to moderate winds will prevail on all keys coastal waters through Wednesday, before winds increase when an Exercise Caution headline/advisory will likely be required for our marine district Wednesday night into this weekend. && .AVIATION... Overall, VFR will continue but a forming cloud line may bring temporary MVFR ceilings in the short term. Light breezes are expected, but wind direction may be chaotic & range from 030-100 in the next 6 hrs. A cold front will approach around 15/06z and pre- frontal showers may impact as early as 00z, with shower chances increasing & ceilings lowering 12z and beyond. MVFR conditions have not been introduced for the FROPA, but this may change with the next forecast package. && .CLIMATE... In 1932, the daily record low temperature of 56F was recorded in Key West. Temperature records have been kept since 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 73 78 67 77 / 20 70 50 - Marathon 72 79 67 77 / 20 70 50 - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...APA Aviation/Nowcasts....MCLOVIN Data Collection......Vickery Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 14, 5:18 PM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 518 PM EST MON NOV 14 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-151100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 518 PM EST MON NOV 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TODAY. ELEVATED SALTWATER LEVELS WILL PEAK NEAR THE TIME OF THE HIGHER HIGH TIDE THIS EVENING INTO TONIGHT...MAINLY BETWEEN 7 PM AND MIDNIGHT. MINOR COASTAL FLOODING OF LOW ELEVATION STREETS AND LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVERTOPPED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SALTWATER LEVELS WILL LIKELY REMAIN ELEVATED TUESDAY THROUGH THURSDAY...RESULTING IN NUISANCE COASTAL FLOODING OF LOW-LYING AREAS THROUGHOUT THE FLORIDA KEYS AROUND THE TIME OF THE HIGHER HIGH TIDE. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR PORTIONS OF FLORIDA KEYS WATERS WEDNESDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 5:46 PM EST | Coastal Flood Statement | KEY | Monroe | 11 hr |
Nearby
Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.